LOGIN TO YOUR ACCOUNT

Username
Password
Remember Me
Or use your Academic/Social account:

CREATE AN ACCOUNT

Or use your Academic/Social account:

Congratulations!

You have just completed your registration at OpenAire.

Before you can login to the site, you will need to activate your account. An e-mail will be sent to you with the proper instructions.

Important!

Please note that this site is currently undergoing Beta testing.
Any new content you create is not guaranteed to be present to the final version of the site upon release.

Thank you for your patience,
OpenAire Dev Team.

Close This Message

CREATE AN ACCOUNT

Name:
Username:
Password:
Verify Password:
E-mail:
Verify E-mail:
*All Fields Are Required.
Please Verify You Are Human:
fbtwitterlinkedinvimeoflicker grey 14rssslideshare1
Ibrahim, Wanis H; Hammoudah, Mohammed; Akhtar, Naveed; Al-Hail, Hassan; Deleu, Dirk (2007)
Publisher: CoAction Publishing
Journal: The Libyan Journal of Medicine
Languages: English
Types: Article
Subjects: Case Report
There are few case reports documenting a new onset of demyelinating processes in patients receiving anti-tumour necrosis factor alpha therapy (anti-TNF alpha) for chronic inflammatory arthropathies. Whether anti-TNF alpha therapy induces new onset demyelination or just exacerbates pre-existing latent multiple sclerosis is not fully understood. We are reporting a 51-year-old woman without a prior history of multiple sclerosis, who developed demyelinating brain lesions three months after starting Etanercept. Her symptoms partially resolved on cessation of the drug. Our case was unusual compared to some previous case reports, as the patient’s age at presentation was beyond that for idiopathic multiple sclerosis. This may strengthen the hypothesis of a causal relationship between new onset demyelination and Etanercept; however, exacerbation of pre-existing demyelinating process by Etanercept in this patient still cannot be totally excluded. We recommend doing magnetic resonance imaging (MRI) of the brain before starting patients on anti-TNF alpha therapy to exclude latent demyelination. In addition, new onset demyelination following anti-TNF alpha therapy should be reported and studied thoroughly as this may yield a significant advancement in our understanding of the pathogenesis of multiple sclerosis. Long-term follow-up of these cases is also important to determine the long-term prognosis and the rate of relapse of demyelinating process in this group of patients.

Share - Bookmark

Cite this article